... depression, weight gain around middle, irregular periods sometimes two a month sometimes skip months, moody, back and joint pain, depression, difficulty sleeping, cold extremeties, low body temp etc. A doc has finally agreed to start me on low dose armour thyroid but I'm scared. Will I lose more hair?? could this help me?? I got off birth control 3 months ago because after being on yaz for a year and then ortho lo for a year, the hair loss was not getting any better, and yes periods were regulated but they did not regulate moods and cramps and pain. My tubes were tied years ago so I don't need birth control for contraception issues. I am 36 years old, mom of two boys, and am devastated by this loss. Thanks
18 Jan 2010
actually most ppl do not know this,but i have studied this,and throid problems can mimic bi-polar,depression,anxiety,panic,et cetera,and are wrongly diagnosed,thats why alot of ppl arent truly finding relief with meds. To your question,how many times were you checked? if only once,you need it done every month(thats what i did)because a throid problem is so hard to detect,one of the hardest,and believe it or not,it's the most important gland in your body and runs almost everything,i mean besides the things i mentioned above,you can have a heart attack,stroke,about every weird thing,dizziness,edema,you name it. I was so surprised at everything i studied,just couldnt believe it,tiredness,lows,highs,sluggish,ANYWAY,you gete the point,if left go it actually can kill,yet like i said its the hardest thing to detect,and so often doctors check once and say you dont have it,then prescribe meds for depression,et cetera.
for some reason it's so hard to catch,so you need to be checked every single month,or if you get edema and swell up alot,go right away and have it checked then. Good luck and try not to feel bad,once they find it,if indeed this is it,you'll lose the weight you gained and all the other problems as well will go away.
19 Jan 2010
i was loosing hair like crazy , i thought it was from lupus sle i had changed family drs and the new dr sent me for a batter of test my thyroid was not working at all i was on synthroid meds for years but not the right amout . that is why i changed drs i felt bad he never had a answer . but once she changed my synthroid amout my hair stoped falling out . if i start noticing a lot more coming out when im brushing i know to tell my dr my synthriod leval is getting low .
19 Jan 2010
i also have thinning hair and use shampoo etc.I'm using it with some success its called folicure products,i shampoo,use 1 wash out conditoner & 2 different leave in conditoners (i use these on different days). I also have hypothyrodism and had to have my thyroid removed , but like you i had almost exactly the same symptoms and experience as you with dr's and blood work ,weight gain etc. i see the best endocrine doctor he adjust my med's and listen's to me about my body and so does my shrink they are both calling for blood work all the time. hope this has helped you. missy
29 Jan 2010
Hi! I was losing my hair by the handfuls last summer, sitting in car with a/c or a cold room just about put me through the roof. Legs swelling, weight gain, excessive sleepiness. My thyroid test came back good. Went back a month later, things getting worse. Was diagnosed with "subclinical hypothyroidism." Doc put me on levothyroxine and w/in couple of weeks my hair stopped falling out, weight gain slowed down, legs stopped swelling, cold intolerance better. "Subclinical hypothyroidism" is when your body is headed in direction of hypothyroidism. Check it out. Hope this helps!
20 Feb 2010
In addition to the great advice you've gotten so far, be sure your tests include separate T3, T4 and Total TSH levels. All my thyroid tests were within normall ranges, my physical exam revealed absolutely nothing and I had an intrathorasic goiter that had been growing for years. Rather than the goiter growing out into a bulge the tissue grew down through my thachea and into my lungs. It was level with my heart at the pulmonary artery and I had a complete removal of the thyroid. That was nearly 2 years ago and after a few med changes I am still gaining weight and feeling slugged out - but my labs are still wavering in the normal range. My endo even suggested lap band but I have very little appettite, the weight just keeps piling on. I take the compounded Armour since we can't get Armour anymore and have had no problems with it. I did have problems absorbing Synthroid and I like the non-synthetic versions better anyway.
27 Feb 2011
There are MANY blood tests to be done for low thyroid, but most doctors only do one or two. Check out the book on Hypothyroidism by Mary Shoman. She lists all the tests to have done. You can also find her on Face Book, plus a lot of other helpful thyroid sites there too.
27 Feb 2011
Is your doctor doing a full panel on your thyroid or just a standard T-4. This test is non-conclusive. He(or she) must run a full thyroid panel, it's very important for diagnosing thyroid problems. Sound like maybe you should be referred to a Endroctinologist(sp). They study & treat hormore glands like the thyroid, pituatary, adrenal etc.. Lot of blood work, but worth it to find out what's going on. Alopecia is a very hard disease to diagnose in women from what I have read. Maybe that doctor could help with this problem too? Best of luck to you, hope you can get feeling better.
- Armour Thyroid Information for Consumers
- Armour Thyroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Armour Thyroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... I'm 17 years old and it runs in my family. I started taking armour thyroid and I have not noticed a difference. I'm tired all the time, ...
3 answers • 5 Jan 2012
I have had tests ran and my thyroid and is supposedly normal. I had a hysterectomy at 30. I really am devastated and confused because I have dry ...
2 answers • 15 Jun 2013
I still suffer from chronic fatigue, hair still thinning, dry skin, constantly freezing, especially fingers and toes. how much should I be taking to ...
1 answer • 8 Mar 2014